MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P14; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P14; INTRAVASCULAR ADMINISTRATION SET
Model Number 515100
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.2.Patient¿s birthday was not provided, (b)(6) 1986 was used based on age of patient.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd phaseal¿ protector p14 leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: leaking vial adaptors (p14) on the smaller drug vials.We have had a vial leak on us today after reconstitution lot # 2205101 , bortezomib 3.5mg (marcan) , not a viscous drug , drug at room temperature , the entire vial had to be wasted , assembly fixture was used , also happening with other small vials like pembrolizumab.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 29-jul-2023.H6: investigation summary: four protector samples received by our quality team for investigation.Upon visual evaluation, no defects or issues observed.Further testing was conducted and after properly reconnecting the vial and protector, no sign of leakage occurred.A review of the device history was performed for lot 2205101, no deviations or non-conformances related to the reported problem were identified during the manufacturing process.Five retained samples from the same lot were used for further evaluation.The protectors were successfully connected to the vials, ensuring that they fitted correctly.The product was evaluated, and no damage or defects were observed.Functional tests were performed on the samples and no leakage was identified between the protector and the vial.The product undergoes visual and functional testing throughout manufacturing, including leak testing.Based on the investigation results, possible root cause is associated with protector not properly connected to the vial which resulted in the leak reported.The protector must be attached completely vertical to the vial during assembly.
 
Event or Problem Description
It was reported while using bd phaseal¿ protector p14 leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: leaking vial adaptors (p14) on the smaller drug vials.We have had a vial leak on us today after reconstitution: lot # 2205101, bortezomib 3.5mg (b)(6) , not a viscous drug, drug at room temperature, the entire vial had to be wasted, assembly fixture was used, also happening with other small vials like pembrolizumab.

Brand Name
BD PHASEAL¿ PROTECTOR P14
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16989954
Report Number3003152976-2023-00194
Device Sequence Number6296337
Product Code ONB
UDI-Device Identifier00382905151002
UDI-Public(01)00382905151002
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515100
Device Catalogue Number515100
Device Lot Number2205101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale